MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ3 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS FEMUR SZ3 LEFT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5512-F-301
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
This pi is for the knee revision due to loosening and impingement on (b)(6) 2020.Postoperative diagnosis: the patient had a history of left knee replacement (outside of cors scope).Patient underwent knee revision for mechanical problem (b)(6) 2017.The patella was retained.The patient underwent left knee replacement revision of femoral components and polyethylene (b)(6) 2019.Reported as cors per 8200knee ((b)(4)).Patient was failed left total knee arthroplasty secondary to loosening and impingement of femoral component.Patient underwent new revision of left total knee arthroplasty (b)(6) 2020.Femoral components and polyethylene where exchanged.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding loosening involving triathlon femoral component as reported.The event was confirmed per the med review addendum.Method & results: - device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.- clinician review: the available medical records were provided to the consulting clinician for a review which noted, " no clinical or pmh, no operative reports, no examination of explanted components.Based upon the x-rays supplied, neither confirmation of the event descriptions nor preparation of a medical report is possible for this case." the med review addendum indicated " confirmation of event: i can confirm that the patient underwent a revision left total knee replacement on june 15, 2017 since i was able to review the operation report.I can also confirm that the patient underwent another revision of that left total replacement with revision of both components on february 28, 2019 for now location and stability since i was able to review the operation report.Although i have not seen the operational report, i can presumably confirm that the patient had another revision on february 24, 2020 since i was able to review the office notes following the procedure documenting her surgical procedure and date.Root cause analysis: the root cause of these events, malrotation and instability as well as femoral and tibial loosening, cannot be determined with certainty.As for now limitation, the root cause is virtually always surgical technique with placement of components outside of the proper rotation parameters.Regarding instability, factors include surgical technique in the way that the need was balanced in flexion and extension and in mid-range flexion as well as restoration of the proper kinematics of the knee.Patient factors can also attribute including stretching out of the ligaments, patient's lifestyle, activity level and bmi.Trauma can also play a role.Regarding femoral and tibial loosening, causative factors include surgical technique, especially in the implantation, cementing and preparation of the bone for the implants, as well as the local bone quality.Patient factors including lifestyle, activity level and bmi, as well as the possibility of trauma can also be contributing.I would not attribute any causality to the implants themselves for these particular issues." - device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.- complaint history review: there has been no other similar event for the reported lot.Conclusion: it was reported that patient was revised due to femoral loosening and impingement.The available medical records were provided to the consulting clinician for a review which was deemed insufficient to confirm the event.The med review addendum indicated " confirmation of event: i can confirm that the patient underwent a revision left total knee replacement on june 15, 2017 since i was able to review the operation report.I can also confirm that the patient underwent another revision of that left total replacement with revision of both components on february 28, 2019 for now location and stability since i was able to review the operation report.Although i have not seen the operational report, i can presumably confirm that the patient had another revision on february 24, 2020 since i was able to review the office notes following the procedure documenting her surgical procedure and date.Root cause analysis: the root cause of these events, malrotation and instability as well as femoral and tibial loosening, cannot be determined with certainty.As for now limitation, the root cause is virtually always surgical technique with placement of components outside of the proper rotation parameters.Regarding instability, factors include surgical technique in the way that the need was balanced in flexion and extension and in mid-range flexion as well as restoration of the proper kinematics of the knee.Patient factors can also attribute including stretching out of the ligaments, patient's lifestyle, activity level and bmi.Trauma can also play a role.Regarding femoral and tibial loosening, causative factors include surgical technique, especially in the implantation, cementing and preparation of the bone for the implants, as well as the local bone quality.Patient factors including lifestyle, activity level and bmi, as well as the possibility of trauma can also be contributing.I would not attribute any causality to the implants themselves for these particular issues." the event could not be confirmed nor the exact cause of event be determined as insufficient information was received.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI TS FEMUR SZ3 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key10479494
Report Number0002249697-2020-01776
Device Sequence Number2605363
Product Code MBH
UDI-Device Identifier07613327026627
UDI-Public07613327026627
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number5512-F-301
Device Catalogue Number5512-F-301
Device Lot NumberAZV9B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite